MAUDE Adverse Event Report: AESCULAP AG CRANIOFIX 2 TITANIUM CLAMP 16MM; CRANIAL FIXATION

AESCULAP AG CRANIOFIX 2 TITANIUM CLAMP 16MM; CRANIAL FIXATION
Model Number FF491T
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported that there was an issue with ff491t - craniofix 2 titanium clamp 16mm.According to the complaint description, the packaging of the device tear during surgery.The sterile packages have been tearing when the circulation nurse attempted to open and place on the sterile field.There was no described patient harm.There was a ten - fifteen minute delay due to the reported event.Additional information was not provided.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: we made a visual inspection of the blisters and the sealing foil.The secondary sealing foil of the complained part seems to be brittle and very wavy.Batch history review: the device quality and manufacturing history records (dhr) have been checked for a leading device(s) lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The review of risk assessment revealed that the overall risk level (severity 4(5) x probability of occurrence 1(5)) according to din en iso 14971 is still acceptable.Explanation and rationale: the brittle and tearing foil is very unusual and it makes the implant practically unusable because of the risk of contamination during opening and the risk of contamination with particles.The storage condition could possibly be part of the root cause of the problem.The lot contains (b)(4) units and this complaint is the only one against this lot.The instructions for use (ifu) recommends storing the product in a dry, dark evenly tempered room.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results, no capa is necessary.

Brand Name
CRANIOFIX 2 TITANIUM CLAMP 16MM
Common Device Name
CRANIAL FIXATION
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11655631
Report Number9610612-2021-00297
Device Sequence Number3497642
Product Code GXN
UDI-Device Identifier04038653379590
UDI-Public4038653379590
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K972332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberFF491T
Device Catalogue NumberFF491T
Device Lot Number52301946
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/17/2021
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown